Alert archive / Michigan / Small Craft Advisories in 2017

Small Craft Advisory 33, NWS Gaylord, MI

April 3, 2017

NWS Gaylord, MI issued this small craft advisory at Apr 3, 2017, 3:06 AM EDT. It took effect at Apr 3, 2017, 8:00 PM EDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2017, 3:06 AM EDT (07:06 UTC)
In effect from
Apr 3, 2017, 8:00 PM EDT
Expired
Apr 5, 2017, 3:22 AM EDT
In force
31 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

756 
WHUS73 KAPX 030706
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
306 AM EDT MON APR 3 2017

LMZ323-341-342-344>346-031515-
/O.NEW.KAPX.SC.Y.0033.170404T0000Z-170405T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
306 AM EDT MON APR 3 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
MIDNIGHT EDT TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT
EDT TUESDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-031515-
/O.NEW.KAPX.SC.Y.0033.170404T0000Z-170405T0400Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
306 AM EDT MON APR 3 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
MIDNIGHT EDT TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT
EDT TUESDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-031515-
/O.NEW.KAPX.SC.Y.0033.170404T0900Z-170405T0400Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
306 AM EDT MON APR 3 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TUESDAY TO MIDNIGHT
EDT TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TUESDAY TO MIDNIGHT EDT
TUESDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
7 follow-up statements
921 
WHUS73 KAPX 031438
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1038 AM EDT MON APR 3 2017

LMZ323-341-342-344>346-032245-
/O.CON.KAPX.SC.Y.0033.170404T0000Z-170405T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1038 AM EDT MON APR 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO MIDNIGHT EDT TUESDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO MIDNIGHT EDT TUESDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-032245-
/O.CON.KAPX.SC.Y.0033.170404T0000Z-170405T0400Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1038 AM EDT MON APR 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO MIDNIGHT EDT TUESDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO MIDNIGHT EDT TUESDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-032245-
/O.CON.KAPX.SC.Y.0033.170404T0900Z-170405T0400Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1038 AM EDT MON APR 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TUESDAY TO
MIDNIGHT EDT TUESDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TUESDAY TO
MIDNIGHT EDT TUESDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
278 
WHUS73 KAPX 031959
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
359 PM EDT MON APR 3 2017

LMZ323-341-342-344>346-040400-
/O.CON.KAPX.SC.Y.0033.170404T0000Z-170405T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
359 PM EDT MON APR 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO MIDNIGHT EDT TUESDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO MIDNIGHT EDT TUESDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-040400-
/O.CON.KAPX.SC.Y.0033.170404T0000Z-170405T0400Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
359 PM EDT MON APR 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO MIDNIGHT EDT TUESDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO MIDNIGHT EDT TUESDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-040400-
/O.CON.KAPX.SC.Y.0033.170404T0900Z-170405T0400Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
359 PM EDT MON APR 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TUESDAY TO
MIDNIGHT EDT TUESDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TUESDAY TO
MIDNIGHT EDT TUESDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
545 
WHUS73 KAPX 040227
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1027 PM EDT MON APR 3 2017

LMZ323-341-342-344>346-041030-
/O.CON.KAPX.SC.Y.0033.000000T0000Z-170405T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1027 PM EDT MON APR 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TUESDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TUESDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-041030-
/O.CON.KAPX.SC.Y.0033.000000T0000Z-170405T0400Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1027 PM EDT MON APR 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TUESDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TUESDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-041030-
/O.CON.KAPX.SC.Y.0033.170404T0900Z-170405T0400Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1027 PM EDT MON APR 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TUESDAY TO
MIDNIGHT EDT TUESDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TUESDAY TO
MIDNIGHT EDT TUESDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
245 
WHUS73 KAPX 040705
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
305 AM EDT TUE APR 4 2017

LHZ345>349-041515-
/O.EXT.KAPX.SC.Y.0033.000000T0000Z-170405T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
305 AM EDT TUE APR 4 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344>346-041515-
/O.CON.KAPX.SC.Y.0033.000000T0000Z-170405T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
305 AM EDT TUE APR 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-041515-
/O.CON.KAPX.SC.Y.0033.170404T0900Z-170405T0400Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
305 AM EDT TUE APR 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
297 
WHUS73 KAPX 041449
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1049 AM EDT TUE APR 4 2017

LMZ323-341-342-344>346-042300-
/O.CON.KAPX.SC.Y.0033.000000T0000Z-170405T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1049 AM EDT TUE APR 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-042300-
/O.CON.KAPX.SC.Y.0033.000000T0000Z-170405T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1049 AM EDT TUE APR 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-042300-
/O.CON.KAPX.SC.Y.0033.000000T0000Z-170405T0400Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1049 AM EDT TUE APR 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
448 
WHUS73 KAPX 041957
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
357 PM EDT TUE APR 4 2017

LMZ323-341-342-344>346-050400-
/O.CON.KAPX.SC.Y.0033.000000T0000Z-170405T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
357 PM EDT TUE APR 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-050400-
/O.CON.KAPX.SC.Y.0033.000000T0000Z-170405T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
357 PM EDT TUE APR 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-050400-
/O.CON.KAPX.SC.Y.0033.000000T0000Z-170405T0400Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
357 PM EDT TUE APR 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
888 
WHUS73 KAPX 050722
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
322 AM EDT WED APR 5 2017

LHZ347>349-051530-
/O.CAN.KAPX.SC.Y.0033.000000T0000Z-170405T1000Z/
/O.NEW.KAPX.GL.W.0013.170406T0900Z-170407T1600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
322 AM EDT WED APR 5 2017

...GALE WARNING IN EFFECT FROM 5 AM THURSDAY TO NOON EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 AM THURSDAY TO NOON EDT
FRIDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-346-051530-
/O.CAN.KAPX.SC.Y.0033.000000T0000Z-170405T1000Z/
/O.NEW.KAPX.SC.Y.0034.170406T0900Z-170407T1600Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
322 AM EDT WED APR 5 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM THURSDAY TO NOON EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM THURSDAY TO NOON EDT
FRIDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344>346-051530-
/O.NEW.KAPX.GL.W.0013.170406T0900Z-170407T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
322 AM EDT WED APR 5 2017

...GALE WARNING IN EFFECT FROM 5 AM THURSDAY TO 6 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 AM THURSDAY TO 6 AM EDT
FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ341-051530-
/O.NEW.KAPX.SC.Y.0034.170406T0900Z-170407T1600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
322 AM EDT WED APR 5 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM THURSDAY TO NOON EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM THURSDAY TO NOON EDT
FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-051530-
/O.NEW.KAPX.SC.Y.0034.170406T0900Z-170407T1600Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
322 AM EDT WED APR 5 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM THURSDAY TO NOON EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM THURSDAY TO NOON EDT
FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 3, 2:59 AM EDT, 7 minutes earlier.

Area forecast discussion, Apr 3, 2:59 AM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
259 AM EDT Mon Apr 3 2017

.NEAR TERM...(Today through Tonight)
Issued at 255 AM EDT Mon Apr 3 2017

...Soaking rains later today and tonight...

High Impact Weather Potential: Need to monitor river response.

Pattern Synopsis/Forecast: No surprises, with a split flow dominated
regime found across NOAM at this early hour. Easily most prominent
feature is the wrapped up shortwave trough rotating northeast across
Oklahoma within the southern stream. Deep moisture transport and
strong dynamics really kicking off quite the severe weather and
heavy rain event for the lower Mississippi Valley, with Louisiana
particularly hard hit with very heavy rains this past evening. Far
northern extent of this moisture plume has made its way into our
neck of the woods, with just enough forcing and moisture convergence
to overcome dry low levels and allow some very light showers to
reach the surface.

Now, that moisture advection will ramp up significantly heading
through the next 12 to 24 hours as that southern stream wave pivots
northeast, reaching Michigan by later this evening. Subtle
interaction with a weaker northern stream wave rotating out of the
northern plains will only enhance the lower level response, driving
a fairly robust (and deepening) area of low pressure across lower
Michigan very late tonight. Initial warm air advection response will
be replaced by rather vigorous deformation/fgen forcing, and when
coupled with precipitable water values spiking to near one inch
levels, looks to set the stage for a good soaking rain event later
today and tonight.

Primary forecast concerns: Rain evolution and totals through tonight.

Details: Shower evolution somewhat a challenge today, especially
this morning. Intial surge of waa driven light showers will have
passed east by sunrise, leaving behind perhaps a few sprinkles
before shower threat begins to ramp up again this afternoon. No
doubt pop amendments will be needed as this light precip evolution
is better realized. Rain threat looks to ramp up significantly very
late today, with widespread rain, at times moderate to heavy,
continuing tonight. Heaviest rain potential expected to remain along
and south of the Straits, with pattern recognition and placement of
mid level features strongly supporting some enhanced fgen response
within broader dynamics. Could see much of northern lower tip the
scales at near half an inch of rain by morning, with some areas
perhaps making a run at an inch or more where fgen enhancement is
maximized. Nearly all the thunder threat stays well south of our
area, although suppose an elevated convective core may produce a
rumble of thunder or two in our southern areas. Definitely not a big
deal for sure.

As for those rivers...most are now well below bank full, and do
believe they should be able to handle this upcoming rain event. Of
course, those typical more responsive locales (Manistee river near
Sherman and the Rifle River near Sterling) will need monitoring, but
do believe even these will stay below flood stage.

&&

.SHORT TERM...(Tuesday through Wednesday night)
Issued at 255 AM EDT Mon Apr 3 2017

...Rain Ends Tuesday then a Brief Break then Rain then Snow...

High Impact Weather Potential...

Pattern Synopsis/Forecast...The models are in good agreement with
the track of the sfc low starting near C Lake Huron Tuesday morning
and moving into Canada by 21z. The ECMWF and the GFS have similar
strength and position through 00z/Wed. This should take the rain out
of the region around 21z/Tues. High pressure then builds into the
region and dries out the region for Tuesday night into Wednesday
morning. Wednesday afternoon the next system moves up out of the
Southern Plains and into the Lower Ohio Valley by 00z/Thu. This
brings precipitation, barely to the southern border of the forecast
area (the M-55 corridor).  The GFS would bring a deformation axis
that would set up on the east side of the state between 06z and 12z.
while the ECMWF is now much more south with its deformation axis in
SE Lower, with little precipitation getting into our forecast area.

Primary Forecast Concerns...The heavier rain threat of yesterday's
runs looks to now change to the possibility of moderate to heavy
stripe of snow Thursday morning, after 12z. The uncertainty lies
with the ECMWF showing a more southerly track, with a less developed
sfc low and a much less cut off 500 mb low. Looks like a mention of
snow in HWOAPX will be needed to convey to the public this is one to
watch. The SREF plumes and the GEFS plumes from the 21z and 18z
runs, respectively, would suggest a very wide spread of snow
amounts. Also of note, that the 00z run is much further south than
the 18z run of the GFS, but in line with the 12z ECMWF. However, now
the 00z ECMWF is much more south, and takes most of the snow from
our area.

&&

.LONG TERM...(Thursday through Sunday)
Issued at 255 AM EDT Mon Apr 3 2017

High Impact Weather Potential...A spring storm that has the
possibility of producing a heavier stripe of snow through N Lower
Wednesday night into Thursday afternoon.

Extended...The spring storm from yesterday's run looks like it now
starts about 12 hours earlier and has the possibility of some
heavier snow that starts overnight Wednesday and continues north
of M-72 through the day on Thursday, before the system moves out
of the region Friday morning. The GEFS plumes for GLR show a huge
spread for the 48 hours of the snow falling. Friday through
Sunday, High pressure builds into the region and remains over the
Upper Great Lakes. It doesn't look like any precipitation will
move into the region until late Sunday night after the 500 mb
ridge axis moves east of the Upper Great Lakes.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1145 PM EDT Sun Apr 2 2017

low pressure will continue to lift NE out of the Southern Plains
toward Southern Lower Michigan overnight into Monday. Low clouds
slowly develop from SW to NE across Lower Michigan...with rain
showers impacting locations mainly along and south of M-72
overnight. Expect VFR conditions will persist overnight and thru
much of Monday despite increasing/lower cigs and precip.
Widespread rain showers...will develop Monday evening (mainly
after 00Z)...accompanied by low stratus/fog resulting in MVFR/IFR
conditions. Light/variable winds overnight will become easterly
on Monday and eventually NE Monday night as the surface low lifts
into Southern Lower Michigan.

&&

.MARINE...
Issued at 255 AM EDT Mon Apr 3 2017

Light southeast winds today becoming increasingly gusty out
of the east and northeast tonight as intensifying low pressure
passes through the southern Lakes. Small craft advisory conditions
expected to develop on at least some nearshore waters of Lake
Michigan and Lake Huron as quickly as this evening. Winds continue
to increase in speed on Tuesday as they further back, becoming
northwest by the afternoon, with widespread SCA producing conditions
likely on all nearshore waters. Wind speeds are expected to decrease
fairly quickly Tuesday night. Another gusty wind producing system is
set to arrive later Wednesday, lasting through much of the remainder
of the work week. Early indications are that some gale force wind
gusts will occur during at least a portion of this period.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY from 8 PM this evening to midnight EDT
     Tuesday night for LHZ345>349.
LM...SMALL CRAFT ADVISORY from 8 PM this evening to midnight EDT
     Tuesday night for LMZ323-341-342-344>346.
LS...SMALL CRAFT ADVISORY from 5 AM Tuesday to midnight EDT Tuesday
     night for LSZ321-322.
&&

NEAR TERM...MSB
SHORT TERM...JSL
LONG TERM...JSL
AVIATION...MLR
MARINE...MSB
Hazardous weather outlook, Apr 3, 3:02 AM EDT, 4 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
302 AM EDT Mon Apr 3 2017

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-041200-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
302 AM EDT Mon Apr 3 2017

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Today and tonight.

A period of heavier rainfall is anticipated tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Periods of heavy rain may continue through Tuesday morning.

Significant snow is possible for the eastern part of the state on
Thursday...and Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report rainfall amounts to the
National Weather Service. Reports may be made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter:  twitter.com/nwsgaylord

&&

For more information visit http://weather.gov/gaylord.

Nearby

Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.